Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at May 5, 2012, 4:15 AM MDT. It took effect at May 6, 2012, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 4:15 AM MDT (10:15 UTC)
- In effect from
- May 6, 2012, 2:00 AM MDT
- Expired
- May 6, 2012, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS75 KPIH 051015 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT SAT MAY 5 2012 IDZ021-052200- /O.UPG.KPIH.FZ.A.0001.120506T0800Z-120506T1400Z/ /O.NEW.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/ /O.CON.KPIH.LW.Y.0004.120505T1500Z-120506T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 415 AM MDT SAT MAY 5 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * TIMING...SATURDAY MORNING THROUGH EARLY EARLY SUNDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 MPH. * TEMPERATURE...MID 20S TO LOW 30S FROM 2 AM TO 8 AM. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS. * IMPACTS...BREEZY WEST WINDS WILL CREATE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ017-020-052200- /O.UPG.KPIH.FZ.A.0001.120506T0800Z-120506T1400Z/ /O.NEW.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 415 AM MDT SAT MAY 5 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...OVERNIGHT LOWS WILL FALL INTO THE MID 20S TO LOWER 30S EARLY SUNDAY MORNING. * LOCATIONS INCLUDE...THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
950 WWUS75 KPIH 052004 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT SAT MAY 5 2012 IDZ021-060930- /O.CON.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/ /O.CON.KPIH.LW.Y.0004.000000T0000Z-120506T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 204 PM MDT SAT MAY 5 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT FOR AMERICAN FALLS RESERVOIR UNTIL 7 PM MDT THIS EVENING. * TIMING...BREEZY WEST WINDS WILL CONTINUE UNTIL 7 PM MDT THIS EVENING. FREEZING TEMPERATURES WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 MPH. * TEMPERATURE...MID 20S TO LOWER 30S FROM 2 AM TO 8 AM. * IMPACTS...BREEZY WEST WINDS WILL CREATE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ017-020-060930- /O.CON.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 204 PM MDT SAT MAY 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. * TEMPERATURE...OVERNIGHT LOWS WILL FALL INTO THE MID 20S TO LOWER 30S EARLY SUNDAY MORNING. * LOCATIONS INCLUDE...THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
815 WWUS75 KPIH 060215 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT SAT MAY 5 2012 IDZ017-020-021-061030- /O.CON.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 815 PM MDT SAT MAY 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. * TIMING...FREEZING TEMPERATURES WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY SUNDAY MORNING. * TEMPERATURE...MID 20S TO LOWER 30S FROM 2 AM TO 8 AM. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
194 WWUS75 KPIH 060930 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT SUN MAY 6 2012 IDZ017-020-021-061400- /O.CON.KPIH.FZ.W.0001.000000T0000Z-120506T1400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 330 AM MDT SUN MAY 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * TIMING...FREEZING TEMPERATURES WILL DEVELOP AROUND SUNRISE AND CONTINUE INTO EARLY SUNDAY MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S FROM 6 AM TO 8 AM. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
426 WWUS75 KPIH 061402 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 802 AM MDT SUN MAY 6 2012 IDZ017-020-021-061515- /O.EXP.KPIH.FZ.W.0001.000000T0000Z-120506T1400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 802 AM MDT SUN MAY 6 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE BEGUN TO WARM ABOVE THE FREEZING LEVEL IN MANY AREAS AND THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 5, 3:09 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 5, 3:09 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MDT SAT MAY 5 2012 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. SOME SHOWERS IN THE EASTERN HIGHLANDS AS UPPER TROF CONTINUES TO PROGRESS EAST. WILL HAVE BREEZY CONDITIONS IN THE SNAKE PLAIN BEHIND THE COLD FRONT WITH A LAKE WIND ADVISORY IN EFFECT AT THE AMERICAN FALLS RESERVOIR UNTIL 7 PM. SNOW LEVELS DOWN TO ABOUT 5500 FEET AND WILL LIKELY SEE SOME LIGHT SNOW IN THE UPPER SNAKE HIGHLANDS WITH UP TO AN INCH OR SO ACCUMULATION THIS MORNING. SURFACE HIGH MOVES EAST TONIGHT AND GRADIENT WEAKENS WHICH SHOULD LIGHTEN WINDS SIGNIFICANTLY OVERNIGHT AND WITH CLEARING SKIES EXPECT VERY COLD TEMPERATURES. WITH THAT THE FREEZE WATCH FOR THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN HAS BEEN UPGRADED TO A WARNING FROM 2 AM THROUGH 8 AM SUNDAY. EXPECT WIDESPREAD TEMPERATURES IN THE VALLEY BELOW FREEZING. PRECIPITATION SHOULD TAPER OFF TONIGHT. A WEAK WAVE MAY BRING SOME ISOLATED SHOWERS SUNDAY TO THE UPPER SNAKE HIGHLANDS BUT VERY LIGHT AMOUNTS EXPECTED. UPPER RIDGE BEGINS TO BUILD IN MONDAY WITH DRY CONDITIONS. VERY COLD TEMPERATURES TODAY WHICH WILL BE WELL BELOW SEASONAL NORMALS THEN WARMING TO NEAR NORMAL SUNDAY AND ABOVE NORMAL BY MONDAY. GK .LONG TERM...TUESDAY THROUGH FRIDAY. MAINLY QUIET PATTERN EXPECTED FOR THE EXTENDED. A SHORTWAVE TROUGH IS EXPECTED TO PASS THROUGH THE REGION AROUND MIDWEEK. THIS COULD PRODUCE A FEW SHOWERS...BUT DOES NOT LOOK LIKE A SIGNIFICANT SYSTEM. THIS SYSTEM SHOULD CLEAR THE REGION AROUND THURSDAY LEAVING MAINLY DRY WEATHER FOR FRIDAY. TEMPS WILL BE SLIGHTLY ABOVE NORMAL UNTIL THE FRONT ARRIVES AROUND MIDWEEK. EXPECT TEMPS TO FALL TO NEAR NORMAL FOR THE SECOND HALF OF NEXT WEEK. VALLE && .AVIATION...A FEW SHOWERS WILL BE POSSIBLE OVER THE HIGHLANDS TODAY BUT SHOULD NOT AFFECT TAF SITES. EXPECT VFR CONDITIONS. GUSTY WINDS LIKELY TO CONTINUE INTO FRIDAY BUT SHOULD BE NOTICEABLY LIGHTER FOR SATURDAY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING IDZ021. FREEZE WARNING FROM 2 AM TO 8 AM MDT SUNDAY IDZ017-020-021. &&
Hazardous weather outlook, May 5, 3:49 AM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 349 AM MDT SAT MAY 5 2012 IDZ017>025-031-032-061000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 349 AM MDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR THE AMERICAN FALLS RESERVOIR. A FREEZE WARNING IS IN EFFECT FOR THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN SUNDAY MORNING FROM 2 AM TO 8 AM. LIGHT SNOW WILL FALL IN THE EASTERN HIGHLANDS THIS MORNING WITH AN INCH OR TWO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:11 PM MDT | Special Weather Statement | PIH | Bingham, Power | 79 min |
| May 4, 7:30 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Jefferson | 60 min |
| May 4, 7:47 PM MDT | Wind Advisory | PIH | 98 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.